Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have had migraine. On accutane. Is there anything that can help better?

I have had migraines for years and have been prescribed numerous medications for them. Two years ago I stopped taking medications for them because they had stopped happening. I have started taking Accutane, have been on it for four months, and have started have them very frequently. The Maxalt that i have gone back on recently does not help at all. Is there anything else that I can try? Maybe non-medication as well
Asked On : Sun, 30 Sep 2012
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
welcome to HCM!

After reading your question I can understand that you have had migraine for past many years, they stopped in between but now have come back and the usual maxalt is not working anymore.

you have not mentioned your age, but if some one is below 60 yrs, & non hypertensive, I have seen excellent response with dosulepin ( prothiaden) , may be in a dose of 25-100 mg, along with naproxen sodium and domperidone combination ( when there is acute head ache episode); many times propanolol alone gives very good results.
There is no need to loose Hope, as many better alternatives are present, your doctor would know about them.

You must be aware of triggering factors for migraines ( remaining hungry, sunlight , stress, around periods, some specific food items, etc. ) . one must try to avoid them for reducing the frequency of episodes.

Hope the reply is useful
feel free to ask more questions
Dr. Manisha Gopal
Answered: Sun, 5 Jan 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor